Explicit schemes based on rational approximant for solving first order initial value problems

A’in Nazifa Fairuz, and Zanariah Abdul Majid, and Zarina Bibi Ibrahim, (2020) Explicit schemes based on rational approximant for solving first order initial value problems. Sains Malaysiana, 49 (11). pp. 2859-2870. ISSN 0126-6039


Official URL: https://www.ukm.my/jsm/malay_journals/jilid49bil11...


A class of rational methods of the second, third and fourth-order are proposed in this study. The formulas are developed based on a rational function with the denominator of degree one. Besides that, the concept of the closest points of approximation is also emphasized in formulating these methods. The derived methods are not self-starting; thus, an existing rational method is applied to calculate the starting values. The stability regions of the methods are also illustrated in this paper and suggest that only the second-order method is A-stable, while the third and fourth-order methods are not. The proposed formulas are examined on different problems, in which the solution possesses singularity, stiff and singularly perturbed problems. The numerical results show the capability of the proposed methods in solving problems with singularity. It also suggests that the developed schemes are more accurate than the existing rational multistep methods for problems with integer singular point. It is also shown that the derived schemes are suitable for solving stiff and singularly perturbed problems, although some of the formulas are not A-stable.

Item Type:Article
Keywords:Problem which solution possesses singularity; Rational methods; Singularly perturbed problem; Stiff problem
Journal:Sains Malaysiana
ID Code:16015
Deposited By: ms aida -
Deposited On:16 Dec 2020 12:52
Last Modified:17 Dec 2020 05:19

Repository Staff Only: item control page